Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 72, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 1, 2024, 3:17 PM CDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2024, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 1, 2024, 4:45 PM CDT
- In force
- 88 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 103 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
479
WGCA52 TJSJ 012017
FFWSJU
PRC071-012145-
/O.NEW.TJSJ.FF.W.0072.240801T2017Z-240801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
417 PM AST Thu Aug 1 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Isabela in Puerto Rico...
* Until 545 PM AST.
* At 417 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1849 6698 1849 6696 1848 6695 1847 6696
1846 6696 1845 6697 1842 6693 1840 6695
1839 6692 1838 6694 1840 6701 1839 6703
1845 6705 1848 6706 1849 6708 1851 6710
1851 6702
FLASH FLOOD...RADAR INDICATED
$$
ERG1 follow-up statement
023
WGCA72 TJSJ 012136
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
536 PM AST Thu Aug 1 2024
PRC071-012146-
/O.EXP.TJSJ.FF.W.0072.000000T0000Z-240801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Isabela PR-
536 PM AST Thu Aug 1 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM AST THIS AFTERNOON FOR
ISABELA...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1849 6698 1849 6696 1848 6695 1847 6696
1846 6696 1845 6697 1842 6693 1840 6695
1839 6692 1838 6694 1840 6701 1839 6703
1845 6705 1848 6706 1849 6708 1851 6710
1851 6702
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:35 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 1, 2:35 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service San Juan PR 335 PM AST Thu Aug 1 2024 .SYNOPSIS... The unstable weather pattern will persist through at least Friday. Weather conditions are expected to gradually improve by the weekend with drier airmass entering along with some particles of Saharan Dust. && .SHORT TERM...Tonight through Saturday... Mostly cloudy skies and occasional showers prevailed across Puerto Rico and the U.S. Virgin Islands today as a well-defined tropical wave continued to affect the area. This wave produced a large area of disorganized showers and thunderstorms over the local islands and waters. The Culebra and Vieques municipalities and eastern Puerto Rico, as well as Saint Thomas, Saint John, and Saint Croix, experienced the most frequent shower and thunderstorm activity today. Temperature-wise, they were in the low 90s to 80s along the coastal/urban areas and in the 70s in the mountains as the cloudiness and rainfall activity dominated. Overnight, we foresee periods of thunderstorms and rainfall activity across Puerto Rico and the U.S. Virgin Islands from time to time as weather conditions remain unstable, with precipitable water values in the 75th percentile or above normal values for this time of the year. Therefore, there is a moderate to high chance of showers and thunderstorms through at least the beginning of the weekend. On Saturday, the trailing moisture could promote some rainfall, particularly during the overnight and early morning hours across the windward sections. The sea breeze variation, excessive heating, and local effects will enhance the afternoon convection across the mountains and downwind from them. However, heat indices in the 100 degrees will return during the weekend, especially in areas where it will not rain. && .LONG TERM...Sunday through Thursday... //from previous discussion// Relatively calmer weather conditions will dominate the long-term period compared with the past week. An easterly perturbation is expected to move across the area by the weekend along with light to moderate concentrations of Saharan Air Layer. Patches of tradewind moisture will come along too, promoting the enhancement of shower activity over portions of the islands. This activity will be more focused over the western and northwestern portions of Puerto Rico due to the combination of southeasterly winds, diurnal heating and local effects. In addition, the San Juan streamer could bring showers into the San Juan metro area and adjacent municipalities. Across the U.S. Virgin Islands, fair weather conditions will dominate as well, with little or none precipitation over the islands. A continuation of the dry weather pattern is expected by mid-week, with the presence of a strong high pressure in the central Atlantic and the approach of another pulse of Saharan Air Layer. In response to the surface high pressure, the potential for heavy showers and thunderstorms will remain limited. However, a strong thunderstorm cannot be ruled out across the interior and western Puerto Rico during the afternoon hours. Warm temperatures will continue to prevail. With highs in the upper 80s to low 90s along the urban and coastal areas, and in the mid 80s elsewhere. Heat indices could reach over the 108 degrees Fahrenheit at times, leading to Heat Advisories or Excessive Heat Warning. Moving into the tropics, at this moment the latest model guidances (GFS & ECMWF) are not suggesting tropical development for the local area during the period. Nonetheless, please continue to monitor the Tropical Weather Outlooks (TWO) provided by the NWS National Hurricane Center (NHC) as we move into the peak of the Hurricane Season. && .AVIATION... (18Z TAFS) SHRA/TSRA may result in brief MVFR to IFR conditions across the local terminals throughout the fcst period through 01/22Z and after 01/22Z across TJSJ and USVI terminals. ESE-SE at 10-20 kt with higher gusty winds due to sea breeze, becoming light to calm and variable between 01/22Z and 02/13Z. Higher wind and gusts are possible near SHRA/TSRA. && .MARINE... The departing tropical wave will continue to bring showers and thunderstorms along with locally higher seas and squally weather conditions through the end of the workweek. Moderate to fresh easterly winds will generate choppy to occasionally rough seas late in the workweek and into the weekend. && .BEACH FORECAST... The moderate risk of life-threatening rip currents along the northern and eastern beaches of Puerto Rico, including Culebra and St. Croix should prevail tonight. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...MMC/ERG LONG TERM...MMC/ERG/RC AVIATION...ICP MARINE/BEACH FORECAST...MMC
Hazardous weather outlook, Aug 1, 4:34 AM CDT, 10 hours 43 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 532 AM AST jueves 1 de agosto de 2024 AMZ711>745-PRZ001>013-020945- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 532 AM AST jueves 1 de agosto de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas dispersas posibles a través de las islas y las aguas circundantes. Planee detener toda la actividad al aire libre y moverse a refugios. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Inundaciones repentinas amenazantes a la vida ingresando en estructuras y cortando vecindarios, especialmente en áreas propensas a inundaciones. .Calor Excesivo...Este nivel de calor afecta principalmente a aquellos individuos extremadamente sensibles al calor, especialmente cuando están al aire libre sin enfriamiento efectivo y/o hidratación adecuada. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución a través de las aguas regionales. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a lo largo de la costa norte. .DÍAS DOS A SIETE...viernes a miércoles La humedad posterior de la onda tropical promoverá condiciones inestables y húmedas hasta el viernes. Los vientos crecientes promoverán condiciones marinas picadas hasta peligrosas y riesgo de corrientes marinas de moderado a alto hasta principios de la próxima semana. Elevado a localizado el riesgo de calor excesivo regresará durante el fin de semana hasta principios de la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-020945- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 532 AM AST jueves 1 de agosto de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles a través de las aguas locales, moviéndose tierra adentro a veces. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos y lavados. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Este nivel de calor afecta principalmente a aquellos individuos extremadamente sensibles al calor, especialmente cuando están al aire libre sin enfriamiento efectivo y/o hidratación adecuada. .Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer precaución a través de las aguas locales. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a lo largo de Santa Cruz. .DÍAS DOS A SIETE...viernes a miércoles La humedad posterior de la onda tropical promoverá condiciones inestables y húmedas hasta el viernes. Los vientos crecientes promoverán condiciones marinas picadas hasta peligrosas y riesgo de corrientes marinas de moderado a alto hasta principios de la próxima semana. Elevado a localizado el riesgo de calor excesivo regresará durante el fin de semana hasta principios de la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Special weather statement, Aug 1, 9:25 AM CDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service San Juan PR
1025 AM AST Thu Aug 1 2024
PRZ002-004-011515-
Northeast PR-Eastern Interior PR-
1025 AM AST Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT MUNICIPALITIES OF
NORTHEASTERN PUERTO RICO THROUGH 1115 AM AST...
At 1024 AM AST, Doppler radar was tracking a strong thunderstorm
near El Yunque, moving east-northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fajardo, Naguabo, Canovanas, Vieques, Humacao, Loiza, Luquillo, Rio
Grande, Ceiba, Anton Ruiz, Roosevelt Roads, Aguas Claras, Luis M.
Cintron, Ramos, Hato Candal, San Isidro, La Fermina, Campo Rico,
Suarez, and Santa Barbara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1843 6583 1837 6569 1839 6558 1838 6560
1834 6557 1836 6559 1837 6562 1835 6563
1827 6563 1825 6558 1823 6559 1819 6573
1807 6581 1812 6588 1823 6583 1827 6592
1841 6592 1846 6599
TIME...MOT...LOC 1424Z 240DEG 49KT 1834 6567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ICPSpecial weather statement, Aug 1, 9:29 AM CDT, 5 hours 48 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologa San Juan PR
1025 AM AST jueves 1 de agosto de 2024
Noreste PR-Este Interior PR-
1025 AM AST jueves 1 de agosto de 2024
...UNA TORMENTA ELCTRICA FUERTE IMPACTAR LOS MUNICIPIOS DEL
NORESTE DE PUERTO RICO HASTA LAS 1115 AM AST...
A las 1024 AM AST, el radar Doppler estaba rastreando una tormenta
elctrica fuerte cerca de El Yunque, movindose del este-noreste a
15 mph.
PELIGRO...Rfagas de viento de hasta 40 mph.
FUENTE...Indicado por radar.
IMPACTO...Los vientos rfagas podran derribar ramas de rboles y
mover objetos no asegurados.
Las localidades afectadas incluyen...
Fajardo, Naguabo, Canvanas, Vieques, Humacao, Loiza, Luquillo, Ro
Grande, Ceiba, Anton Ruiz, Roosevelt Roads, Aguas Claras, Luis M.
Cintron, Ramos, Hato Candal, San Isidro, La Fermina, Campo Rico,
Suarez y Santa Barbara.
MEDIDAS DE PRECAUCIN/PREPARACIN...
Si est al aire libre, considere buscar refugio dentro de un
edificio.
Para informar sobre condiciones meteorolgicas severas, comunquese
con su agencia policial ms cercana. Ellos transmitirn su informe a
la oficina del Servicio Nacional de Meteorologa en San Juan.
&&
TAMAO DE GRANIZO MXIMO...0.00
EN RFAGA DE VIENTO MXIMO...40 MPH
ICP/MRRLocal storm report, Aug 1, 10:27 AM CDT, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1127 AM AST Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flood Naguabo 18.22N 65.74W
08/01/2024 Naguabo PR Emergency Mngr
The emergency manager reported that exit 22
of Road 53, which leads to Road 31, is
closed due to flooding from Rio Blanco.
&&
MMCLocal storm report, Aug 1, 12:57 PM CDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
157 PM AST Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flood 1 E Rio Blanco 18.21N 65.78W
08/01/2024 Naguabo PR Emergency Mngr
Emergency managers reported that exit 22 of
Road 53, which leads to Road 31, is closed
due to flooding from Rio Blanco.
&&
ICP/MMCSpecial weather statement, Aug 1, 2:45 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service San Juan PR
345 PM AST Thu Aug 1 2024
PRZ008>010-012100-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
345 PM AST Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUERTO RICO FROM
QUEBRADILLAS TO AGUADA THROUGH 500 PM AST...
At 344 PM AST, Doppler radar was tracking a strong thunderstorm over
in the vicinity of Isabela, moving west at 10 mph. This thunderstorm
could produce strong winds, heavy rainfall, and lightning.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 1849 6697 1848 6692 1849 6689 1847 6684
1825 6704 1838 6722 1842 6716 1849 6717
1851 6714 1852 6704
TIME...MOT...LOC 1944Z 109DEG 11KT 1846 6705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, Aug 1, 2:51 PM CDT, 26 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologa San Juan PR 345 PM AST jueves 1 de agosto de 2024 Noroeste PR-Mayagez y Vecindad-Oeste Interior PR- 345 PM AST jueves 1 de agosto de 2024 ...UNA TORMENTA ELCTRICA FUERTE IMPACTAR EL NOROESTE DE PUERTO RICO DESDE QUEBRADILLAS HASTA AGUADA HASTA 500 PM AST... A las 344 PM AST, el radar Doppler estaba rastreando una tormenta elctrica fuerte en las cercanas de Isabela, movindose hacia el oeste a 10 mph. Esta tormenta elctrica podra producir vientos fuertes, lluvia fuerte y rayos. PELIGRO...Rfagas de viento de hasta 40 mph. FUENTE...Indicado por radar. IMPACTO...Los vientos rfagas podran derribar ramas de rboles y mover objetos no asegurados. MEDIDAS DE PRECAUCIN/PREPARACIN... Si est al aire libre, considere buscar refugio dentro de un edificio. La lluvia torrencial tambin est ocurriendo con esta tormenta y puede conducir a inundaciones localizadas. No conduzca su vehculo a travs de carreteras inundadas. && TAMAO DE GRANIZO MXIMO...0.00 EN RFAGA DE VIENTO MXIMO...40 MPH ERG
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 31, 11:11 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 1, 12:14 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Aug 1, 12:40 AM CDT | Special Marine Warning | JSJ | 95 min | |
| Aug 1, 12:47 AM CDT | Special Weather Statement | JSJ | 88 min | |
| Aug 1, 8:27 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 1, 9:25 AM CDT | Special Weather Statement | JSJ | 50 min | |
| Aug 1, 10:35 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Aug 1, 1:33 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Aug 1, 2:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 1, 2:28 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 1, 2:45 PM CDT | Special Weather Statement | JSJ | 75 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.